Sep 18, 2013
hi doc i have been taking viraday from last ten days and i have developed some red rashes on my arms and feets with little itching. is it normal or i need to switch over some other medicine.
Response from Dr. Henry
Rashes are fairly common with Viraday (Atripla in US) most often seen in first several weeks and usually due to the efavirenz component. In most cases Viraday related rashes can be treated through using antihistamines/topical low potency corticosteroids for symptoms. Besides a drug rash many other conditions can cause a rash after starting effective HIV medications. Some of the most common are IRIS (immune reconsitution inflammatory syndrome) flare ups, seborrhea, eosinophilic folliculitis, and others. Recommend informing your HIV provider about your rash and beings evaluated if worsens or persists. KH
Truvada and Efavirenz with Cold Medicines
6months pregnant, diagnosed HIV,is it safe for my baby?
- Does The Aids Virus Die When In Contact With Oxygen?
- Can A Person Be Hiv Positive For Years And Have No Symptoms?
- How Long Does It Take For Hiv To Show Up In Your System?
- Hiv And Hair Follicles
- Does A Girl Get Hiv Or Aids When She Gets Raped?
- Will There Ever Be A Cure For Hpv Genital Warts Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.